Remember Me     Forgot Login?   Sign up   •  Web site Help & Info

!!! DISCUSSION GROUP RULES !!!

1. You must be a registered website user in order to post and comment. Guests may read only.
2. Be kind and helpful, not rude and cynical.
3. Don't advertise or promote anything. You will be banned from the group.
4. Report problems to the moderators. THANK YOU!

Losing everything!

More
12 years 9 months ago #17710 by maddog2014
Losing everything! was created by maddog2014
I was diagnosed with ITP at the end of January 2011 of my freshman year of high school after recovering from a serious car accident. My count was at 11k.I was put on prednisone for 5 days and my numbers went up. A couple weeks following, my count had dropped down to 7k. I was later treated with the IVIG treatment which only brought my numbers up for a short time. I then was put on prednisone for 3 and a half months. WORST DRUG EVER. I got every single side effect. The embarrassing puffy face, insomnia, weight gain, acne...you name it. It sucked. I was taken out of spring and summer soccer, which was horrible. Then by the beginning of June everything was great and my numbers were all the way up to 248k! Then shortly after my count had gone down to 20. I was about to go on a missions trip to Jamaica so I once again got the IVIG. My numbers stayed stable throughout the rest of July. I was able to start soccer for my high school team, which was really exciting. Then 2 days ago, my count went down to 20k, and I can no longer play in games or do contact things at practice. I just go for the conditioning. They picked teams today and even though i was on varsity last year, I was dropped down to JV because of my condition. EMBARRASSING. I cried all day. Next wednesday I start the steroid decadron, hoping it will keep my numbers up and I will get back in the game. I will only be on it for 5 days. Has anyone tried this? Does it work?

I'm soooooo miserable!!!

Please Log in or Create an account to join the conversation.

More
12 years 9 months ago - 12 years 9 months ago #17726 by iam4ual
Replied by iam4ual on topic Re: Losing everything!
I am so sorry to hear of your struggle!!! But on the bright side I was in your shoes as well. I took prednisone and blew up like a blow fish :( ..Decadron is a rough drug but I took it in pulses I would take it for 4 days and off for 3 weeks then on again. I did this for 3 months. My counts are now normal. Last count was 180000. and I have been off all meds for about 3 months. The side effects to me were more tolerable than prednisone. I would feel rough for about 10 days :huh: when I was taking it and first off of it but then felt good after that till the next round. I did not blow up either!:silly: and my numbers came up pretty steady. at one point they were 277000.

I sent this to you so you hopefully will be encouraged. Decadron can help. I believe with God and it that I am normal now. I pray for you to have the same...know that there are folks out there like you...

this is just a bump in the road! It does get better.
Shannon
The following user(s) said Thank You: maddog2014, Dania_16

Please Log in or Create an account to join the conversation.

More
12 years 9 months ago #17759 by maddog2014
Replied by maddog2014 on topic Re: Losing everything!
Thank you so much Shannon! It really helps to know that there are other people out there going through the same thing that I am. I am so happy that everything is going well with you and I hope to be in your shoes soon. God bless and best wishes :)
Madi

Please Log in or Create an account to join the conversation.

More
12 years 9 months ago #17760 by milly
Replied by milly on topic Re: Losing everything!
Hey Madi,
You will probably find as time goes on things will get easier, it is always hard when you first get dx but once you find a treatment that works for you your life will get better.

Just wanted to say hang in there, let us know how the Decadron goes for you.
Milly

There is no practice run in life.

Please Log in or Create an account to join the conversation.

More
12 years 9 months ago #17781 by maddog2014
Replied by maddog2014 on topic Re: Losing everything!
Thank you Milly. I'll be sure to let you know, I'm hoping this will be the drug that works for me.

Madi

Please Log in or Create an account to join the conversation.

More
11 years 3 months ago #31217 by maddog2014
Replied by maddog2014 on topic Re: Losing everything!
Hello. As you all can see I haven't been on here for awhile, and that is simply because for the past year and a half I have been in remission. In the fall of 2011 I recieved 4 doses of Rituxan. These treatment slowly but surely made my platelet counts outstanding. I was able to spend 4 months away from the lab to get my blood drawn! Today, though, I have been informed that my platelets are now at 70k. Although I have been worse, at my last appointment I was at 270k! Has anybody else had issues with Rituxan only lasting for a year and a half, or is this simply me just falling out of remission?

Madi

Please Log in or Create an account to join the conversation.

  • Sandi
  • Offline
  • Sandi Forum Moderator Diagnosed in 1998, currently in remission. Diagnosed with Lupus in 2006. Last Count - 344k - 6-9-18
More
11 years 3 months ago #31269 by Sandi
Replied by Sandi on topic Re: Losing everything!
Madi:

Good for you! Typically, Rituxan lasts about a year, so if you got longer than that, you're doing great!

Some people, including me, have had longer remissions after a second round of Rituxan. That might be worth a try for you if you need to treat again and had no problems from Rituxan.

Counts of 70k are still good, still above treatment level. It's possible that your counts will rebound. It's happened to me twice....counts dropped into the 60's but went up without treatment.
The following user(s) said Thank You: firkins

Please Log in or Create an account to join the conversation.

More
8 years 3 months ago #53450 by ALXNDR
Replied by ALXNDR on topic Losing everything!
I know! Prednisone is really annoying. For like 1-2 months I looked like a puffer fish!

Please Log in or Create an account to join the conversation.

  • Sandi
  • Offline
  • Sandi Forum Moderator Diagnosed in 1998, currently in remission. Diagnosed with Lupus in 2006. Last Count - 344k - 6-9-18
More
8 years 3 months ago #53456 by Sandi
Replied by Sandi on topic Losing everything!
It's temporary. And puffer fish are very cute. :)

Please Log in or Create an account to join the conversation.